← All TAM Flashcard Decks

Drug & Alcohol Interaction Awareness Flashcards

7 cards from real TAM practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Drug & Alcohol Interaction Awareness flashcards as text
  1. A patron who regularly takes sleep aids (like Ambien) has one drink and appears severely impaired. The BEST explanation for this reaction is:

    Answer: Sleep aids potentiate alcohol's sedative effects, causing disproportionate impairment

    Sedative-hypnotic sleep medications like zolpidem strongly potentiate alcohol, making even one drink produce effects similar to multiple drinks.

  2. Which of the following behaviors should make a TAM-certified server suspect that drug use may be compounding a patron's alcohol impairment?

    Answer: The patron's impairment level is far out of proportion to the number of drinks served

    When a patron's visible impairment greatly exceeds what the amount of alcohol served would typically cause, drug involvement should be suspected.

  3. Alcohol combined with over-the-counter pain relievers containing acetaminophen (like Tylenol) raises concern primarily because of risk to the:

    Answer: Liver

    Both alcohol and acetaminophen are processed in the liver; combining them increases the risk of serious liver damage, especially with heavy alcohol use.

  4. From a TAM perspective, why is it important for servers to know about drug-alcohol interactions even though they cannot check a patron's medical history?

    Answer: Understanding interactions helps servers recognize unexplained impairment signs and take appropriate action

    Awareness of interactions helps servers interpret unexpected impairment signs and make informed service decisions, even without knowing the patron's medical details.

  5. A patron on muscle relaxants is drinking at your establishment. Muscle relaxants combined with alcohol most commonly cause:

    Answer: Enhanced sedation, dizziness, and risk of falls

    Muscle relaxants are CNS depressants; combined with alcohol they greatly increase sedation, dizziness, and the risk of accidents and falls.

  6. What should a TAM-certified server do if a patron who was served only two drinks becomes unconscious or unresponsive?

    Answer: Call 911 immediately as this may indicate a dangerous drug interaction or medical emergency

    Unconsciousness after minimal alcohol is a medical emergency that may indicate a drug interaction or overdose; 911 must be called immediately.

  7. Which of the following BEST describes the role of a TAM-certified server regarding drug-alcohol interactions?

    Answer: To recognize signs of impairment, refuse service when warranted, and protect patron safety

    TAM servers are trained to observe impairment signs and act to protect safety—not to diagnose substances or conduct searches.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. regs.maryland.gov — Test delivery, score release · verified Oct 2026
  2. mgaleg.maryland.gov — Eligibility, renewal, score validity · verified Oct 2026